I am a 32 year old male with no major health problems. Other than this stupid stubborn HPV thing! Question, but first let me give u some history.
Back in October I noticed genital warts on the base of my penis and went to see a local dermatologist.
He excised off 2 of the bigger warts and prescribed me Aldara (imiquimod) to be applied every mon, wed, and fri to the smaller warts he didn't cut off during the visit. I went a whole month doing this. The Aldara did nothing to the warts and just made my skin irritated (red, tender). I called the dermotologist and advised him, and he said to keep usining the Aldara another month and see what happens.
So 2 weeks into the next month, I woke up from sleep after using the Aldara the night before and saw a large tender area about 1 inch long between two of the warts that were about 1 inch away from each other. The area was very very swollen sore to the touch and almost looked like a large blister. I stopped the next Aldara treatment and waited for it to go away. It didn't.
I called the derm. and he asked me to come in. He said he'd never seen such a severe reaction to Aldara.. He said for me to stop using Aldara which I already did. He sent me home with Lacoid Lipocream (hydrocortisone butyrate 0.1%) cream and told me to apply it to the "bump" 2x a day. He said to me that the bump could be a start of a cyst. He also cyrotherapyed off the two warts on both side of the "bump" this in of itself seem to irritate the "bump" and make it swell more.
Well Dr., now its been 5 weeks I been using this cortisone cream and the "bump" has shrank down to the size of two grains of rice stuck together. But whats left is very very hard, it feels like a piece of metal under my skin literally!! It doesn't hurt and you really can't see it unless you feel the skin there and its very noticeable to touch for sure. It is under my penis shaft skin not on the surface. Located on the underside of the penis about 1 inch up from the base before the circumsized area. The skin on top of where this thing is hidden appears now to be normal.
Dr., I know it sounds crazy but it worries me..I been doing internet research and all it leads me to in penile cancer and all that stuff. I know this small hard mass wasn't there prior to my reaction to Aldara 2 months ago. Do you think it will continue to go away?? Should I have it removed?? If so how?? Is that local anesthesia I hope? Do these turn into malignant things later?? I know you haven't examined me, so you best educated guess is all I can ask.
Relax, please. You had severe inflammation, which leads to granulation tissue under the skin. This takes several weeks or a few months for the body to reabsorb it, which it will (if you leave the area alone and don't examine it repeatedly or squeeze it.) Just the leave the penis alone for a couple of months and then show what's left of the bump, if anything, to your dermatologist. If you're really anxious, you can ask the dermatologist to look at you sooner, just so you won't worry. And take a break from internet research.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.